Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

In this Discussion

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Long-term effects of steroid injections - Is there any evidence that you know of?

SueDSSueD Posts: 545
edited 06/11/2012 - 9:02 AM in Chronic Pain
I'm scheduled for a right-sided SI joint injection on 10 May to hopefully sort out one of my back pain issues. I presume they'll be injecting anaesthetic and steroids.

I had about 7 steroid injections into my facet joints and discs from about 4 years ago - over a period of 2 years and now I am starting them again on the SI joint. Actually, since being assessed for this SI injection last May, my left side is starting to play up too. Does it ever stop?

As for lumbar pain - I've been told that I'll have it for life now and that, as I get older, it will get worse. Well, so far, that has proved to be the case unfortunately.

Also, after many years of (probably) walking differently to try and reduce back pain and right-sided sciatica, I seem to have developed a bulging 'navicular' bone on my left foot over the last 3-4 months. It's not so bad when sitting down, but the thing is it hurts my back and SI joint to sit for too long. I've been told walking is the best possible exercise for my back, but it darn well hurts my foot and SI joint if I do. My back pain is there whether I sit or stand.

So, I'm damned if I do and damned if I don't. Oh dear, what are we like? I do hope the injection next month is 100 per cent successful and that it takes away the SI pain for many, many months!

Does anyone know what the effects of all these steroid injections might be after, say, 10 years? I would like to know what I'm setting myself up for later on!! Is there any published evidence that anyone knows know of?

2 x Microdiscectomy 2005 / PLIFusion 2-level 2010 / revision surgery 2011 / NEVRO Senza spinal cord stimulator implanted February 2013. I WILL NOT GIVE IN / UP !!


  • dilaurodilauro ConnecticutPosts: 9,865
    I recently discovered that with all my Steroid injections in the spine, shoulders and hip combined with some oral steroids (predisone, Medrol packs) that I have increasing cataracts in my right eye.

    I started to do some research into this, and it came up pretty clear regarding steroids and how it can cause cataracts. The only part I have not been able to identify the difference if any betwee oral vs injected steroids.

    Either way, I need to schedule a cataract surgery before the end of this year.
    Ron DiLauro Spine-Health System Administrator
    I am not a medical professional. I comment on personal experiences
    You can email me at: rdilauro@veritashealth.com
This discussion has been closed.
Sign In or Register to comment.